MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; HEAD, FEMORAL, COCR 28/+7MM

ENCORE MEDICAL L.P. FOUNDATION HIP; HEAD, FEMORAL, COCR 28/+7MM
Model Number 497-28-700
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the neck length on the original head was not long enough and kept dislocating.The surgeon needed to implant a 10 degree hooded liner to prevent further dislocating.This revision for the left hip.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the neck length on the original head was not long enough and kept dislocating.The in-vivo length of patient service for the implant was 1.1 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the implant neck length on the original head was not long enough and kept dislocating.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
HEAD, FEMORAL, COCR 28/+7MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6785768
Report Number1644408-2017-00667
Device Sequence Number1508485
Product Code LPH
UDI-Device Identifier00888912087292
UDI-Public(01)00888912087292
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Model Number497-28-700
Device Catalogue Number497-28-700
Device Lot Number635C1119
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
931-28-748, LOT 758N1915
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age54 YR